Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Red Spot On Varicella Booster Vaccination Site?

My daughter received a varicella booster on Monday. The injection site has been very swollen and warm. Today it seems better but she now has a red spot about an inch in diameter with another pronounced ring around that approx. 3 to 4 inches in diameter.
Tue, 9 Jun 2015
Report Abuse
Pediatrician, Pulmonology 's  Response
Hi...the Varicella vaccine is a subcutaneously given vaccine. What is you are quoting is a normal reaction for the vaccine site. You need not worry. But I will let you know the danger signs -
1. Increasing redness and swelling.
2. Inability to move the limb.
3. Weakness of the limb.
4. respiratory distress.
5. Rash all over the body.

If these develop, rush her to the nearest doctor. Otherwise the swelling and redness will subside gradually.
regards - Dr. Sumanth
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Loading Online Doctors....
What Causes Red Spot On Varicella Booster Vaccination Site?

Hi...the Varicella vaccine is a subcutaneously given vaccine. What is you are quoting is a normal reaction for the vaccine site. You need not worry. But I will let you know the danger signs - 1. Increasing redness and swelling. 2. Inability to move the limb. 3. Weakness of the limb. 4. respiratory distress. 5. Rash all over the body. If these develop, rush her to the nearest doctor. Otherwise the swelling and redness will subside gradually. regards - Dr. Sumanth